Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 25, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 15, 2018, 12:01 PM EDT for 4 counties in Florida; 4 counties in Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 12:01 PM EDT (16:01 UTC)
- Expired
- Apr 15, 2018, 12:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baker County, FL, Columbia County, FL, Hamilton County, FL, Suwannee County, FL, Brantley County, GA, Charlton County, GA, Clinch County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 54 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 10:12 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:16 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 15, 10:16 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1016 AM EDT Sun Apr 15 2018
...TORNADO WATCH IN EFFECT FOR THE AREA UNTIL 6PM...
.UPDATE...Line of t-storms approaching our western
counties has reintensified a little earlier than expected,
but timing on track. Satellite shows partial heating with
temps now approaching 80 degrees. Planning 16z sounding
launch to evaluate changes to low-level inversion when
it comes to potential for supercell development ahead of
line. Primary threat continues to be 50-70 mph winds along
bowing segments of line, but potential for brief tornadoes
exists given strong low-level shear, with best chance where
breaks develop along line, and with any intense storms that
can form this afternoon ahead of the line.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 44 63 42 / 100 10 0 0
SSI 74 49 64 48 / 90 20 0 0
JAX 83 48 69 47 / 90 20 0 0
SGJ 82 51 69 49 / 90 20 0 0
GNV 80 48 68 44 / 90 10 0 0
OCF 82 49 69 45 / 90 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EDT this evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
GA...Wind Advisory until 6 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
AM...Small Craft Advisory until 4 PM EDT Monday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 10 AM EDT Monday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
Wolf/Nelson/ElsenheimerIn the hours before
Special weather statement, Apr 15, 9:57 AM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
957 AM EDT SUN APR 15 2018
FLZ020-021-035-GAZ132-133-149-162-163-151500-
Hamilton FL-Suwannee FL-Gilchrist FL-Atkinson GA-Clinch GA-Coffee GA-
Jeff Davis GA-Echols GA-
957 AM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SUWANNEE...HAMILTON...COFFEE...
ECHOLS...ATKINSON...NORTHWESTERN CLINCH AND SOUTHWESTERN JEFF DAVIS
COUNTIES UNTIL 1100 AM EDT...
At 957 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lenox to 7 miles west of Lake Park to near
Steinhatchee. Movement was northeast at 45 mph.
Wind gusts of 45 to 55 mph can be expected to arrive after 1030
AM...resulting in possible minor damage. Doppler radar has indicated
weak rotation within these storms. Tornadoes may develop with little
or no advanced warning.
Locations impacted include...
Douglas, Live Oak, Jasper, Homerville, Pearson, Willacoochee,
Broxton, Jennings, Ambrose and Statenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3063 8314 3080 8313 3087 8297 3118 8297
3119 8305 3128 8303 3146 8315 3166 8300
3177 8300 3178 8287 3189 8272 3120 8270
2978 8294 2996 8293 3008 8307 3012 8323
3026 8325 3039 8317 3063 8331
TIME...MOT...LOC 1357Z 219DEG 38KT 3132 8346 3065 8332 2964 8345
NELSONSpecial weather statement, Apr 15, 11:05 AM EDT, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1105 AM EDT SUN APR 15 2018
GAZ133>135-150-151-151600-
Pierce GA-Ware GA-Bacon GA-Appling GA-Jeff Davis GA-
1105 AM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIERCE...NORTHWESTERN
WARE...BACON...APPLING AND EASTERN JEFF DAVIS COUNTIES UNTIL NOON
EDT...
At 1104 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Broxton to near Douglas to 6 miles south
of Homerville. Movement was northeast at 45 mph.
Wind gusts of 45 to 55 mph can be expected to arrive after 1130 AM
along with possible minor damage. Doppler radar has indicated weak
rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Waycross, Baxley, Hazlehurst, Alma, Blackshear, Graham, Plant Hatch,
Pebble Hill, Jamestown and Dixie Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 600 PM EDT for southeastern
Georgia.
LAT...LON 3193 8232 3194 8227 3191 8222 3188 8221
3123 8222 3118 8267 3128 8267 3127 8264
3147 8263 3148 8260 3156 8260 3156 8263
3167 8263 3167 8265 3175 8264 3192 8268
3193 8259 3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 1504Z 227DEG 40KT 3164 8284 3146 8277 3095 8277
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:24 AM EDT | Wind Advisory | JAX | Baker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more | 13 hr |
| Apr 15, 9:57 AM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 63 min |
| Apr 15, 10:09 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 66 min |
| Apr 15, 11:13 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 47 min |
| Apr 15, 12:16 PM EDT | Special Weather Statement | JAX | Gilchrist | 59 min |
| Apr 15, 12:45 PM EDT | Special Weather Statement | JAX | Columbia, Gilchrist | 45 min |
| Apr 15, 1:16 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Apr 15, 1:21 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Union | 39 min |
| Apr 15, 1:31 PM EDT | Special Weather Statement | JAX | Columbia, Gilchrist | 44 min |
| Apr 15, 1:57 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Marion, Union | 48 min |
| Apr 15, 2:07 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Clay, Marion, Putnam | 53 min |
| Apr 15, 2:14 PM EDT | Special Weather Statement | JAX | Nassau | 46 min |
| Apr 15, 2:15 PM EDT | Special Marine Warning | JAX | 60 min | |
| Apr 15, 2:16 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Clay, Duval, Nassau | 44 min |
| Apr 15, 2:23 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 52 min |
| Apr 15, 2:40 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Marion, Putnam | 50 min |
| Apr 15, 2:45 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Nassau, Saint Johns | 45 min |
| Apr 15, 3:06 PM EDT | Special Marine Warning | JAX | 84 min | |
| Apr 15, 3:09 PM EDT | Special Weather Statement | JAX | Flagler, Saint Johns | 66 min |
| Apr 15, 3:10 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 15, 3:14 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 46 min |
| Apr 15, 3:22 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Flagler, Nassau, Saint Johns | 38 min |
| Apr 15, 3:40 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 15, 5:00 PM EDT | Special Marine Warning | JAX | 45 min | |
| Apr 15, 6:34 PM EDT | Special Marine Warning | JAX | 41 min | |
| Apr 15, 10:14 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee, Jeff Davis | 61 min |
| Apr 15, 11:05 AM EDT | Special Weather Statement | JAX | Appling, Bacon, Jeff Davis | 55 min |
| Apr 15, 11:15 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis, Ware | 45 min |
| Apr 15, 11:56 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Jeff Davis, Pierce, Wayne | 49 min |
| Apr 15, 12:42 PM EDT | Special Weather Statement | JAX | Brantley, Charlton, Wayne | 63 min |
| Apr 15, 1:38 PM EDT | Special Weather Statement | JAX | Brantley, Charlton | 52 min |
| Apr 15, 2:15 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 45 min |
| Apr 15, 2:34 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 41 min |
| Apr 15, 2:54 PM EDT | Tornado Warning | JAX | Camden, Glynn | 27 min |
| Apr 15, 3:23 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.